Alert archive / California / Wind Advisories in 2012
Wind Advisory 18, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 25, 2012, 1:22 PM PDT. It took effect at Oct 26, 2012, 2:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2012, 1:22 PM PDT (20:22 UTC)
- In effect from
- Oct 26, 2012, 2:00 AM PDT
- Expired
- Oct 26, 2012, 2:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
906 WWUS75 KPSR 252022 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 122 PM MST THU OCT 25 2012 .WINDS WILL INCREASE BEHIND A COLD FRONT EARLY FRIDAY MORNING...AND PERSIST INTO THE AFTERNOON HOURS. HIGHER TERRAIN AND LOCATIONS NEAR EXPOSED GAPS AND PASSES WILL EXPERIENCE THE STRONGEST WINDS. AZZ020-CAZ030>033-261230- /O.NEW.KPSR.WI.Y.0018.121026T0900Z-121026T2100Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... CHIRIACO SUMMIT 122 PM MST THU OCT 25 2012 /122 PM PDT THU OCT 25 2012/ ...WIND ADVISORY IN EFFECT FROM 2 AM MST /2 AM PDT/ TO 2 PM MST /2 PM PDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM MST /2 AM PDT/ TO 2 PM MST /2 PM PDT/ FRIDAY. * AFFECTED AREA...HIGHER TERRAIN OF JOSHUA TREE NATIONAL PARK...THE CHOCOLATE AND CHUCKWALLA MOUNTAINS...AND ADJACENT GAPS AND PASSES OF CENTRAL RIVERSIDE AND IMPERIAL COUNTIES IN SOUTHEAST CALIFORNIA. * TIMING...BEGINNING EARLY FRIDAY MORNING AND PERSISTING INTO THE AFTERNOON HOURS. * WINDS...NORTH WINDS 30 MPH WITH FREQUENT GUSTS ABOVE 40 MPH. * IMPACTS...LOCALIZE BLOWING DUST AND SAND ALONG WITH DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES ON EAST WEST ORIENTED ROADWAY...PARTICULARLY INTERSTATE 10 THROUGH RIVERSIDE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
2 follow-up statements
559 WWUS75 KPSR 261004 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 304 AM MST FRI OCT 26 2012 .WINDS WILL INCREASE BEHIND A COLD FRONT THIS MORNING...AND PERSIST INTO THE AFTERNOON HOURS. HIGHER TERRAIN AND LOCATIONS NEAR EXPOSED GAPS AND PASSES WILL EXPERIENCE THE STRONGEST WINDS. AZZ020-CAZ030>033-262100- /O.CON.KPSR.WI.Y.0018.000000T0000Z-121026T2100Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... CHIRIACO SUMMIT 304 AM MST FRI OCT 26 2012 /304 AM PDT FRI OCT 26 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST /2 PM PDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST /2 PM PDT/ THIS AFTERNOON. * AFFECTED AREA...HIGHER TERRAIN OF JOSHUA TREE NATIONAL PARK... THE CHOCOLATE AND CHUCKWALLA MOUNTAINS...AND ADJACENT GAPS AND PASSES OF CENTRAL RIVERSIDE AND IMPERIAL COUNTIES IN SOUTHEAST CALIFORNIA. * TIMING...BEGINNING BY AROUND SUNRISE THIS MORNING AND PERSISTING INTO THE AFTERNOON HOURS. * WINDS...NORTH WINDS 30 MPH WITH OCCASIONAL GUSTS ABOVE 40 MPH. * IMPACTS...LOCALIZE BLOWING DUST AND SAND ALONG WITH DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES ON EAST WEST ORIENTED ROADWAY...PARTICULARLY INTERSTATE 10 THROUGH RIVERSIDE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
154 WWUS75 KPSR 262104 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 204 PM MST FRI OCT 26 2012 AZZ020-CAZ030>033-262215- /O.EXP.KPSR.WI.Y.0018.000000T0000Z-121026T2100Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... CHIRIACO SUMMIT 204 PM MST FRI OCT 26 2012 /204 PM PDT FRI OCT 26 2012/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY NORTH WINDS WILL CONTINUE INTO THE EARLY EVENING...HOWEVER SPEEDS QUICKLY WILL BE DECREASING BELOW 25 MPH WITH GUSTS FALLING BELOW 35 MPH BY LATE THIS AFTERNOON. $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 25, 9:13 AM PDT, 4 hours 9 minutes earlier.
Area forecast discussion, Oct 25, 9:13 AM PDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 913 AM MST THU OCT 25 2012 .SYNOPSIS... AN AREA OF LOW PRESSURE MOVING INTO THE ROCKIES TONIGHT WILL BRING WINDY CONDITIONS TO THE LOWER COLORADO RIVER VALLEY FRIDAY. HIGH PRESSURE IN THE WAKE OF THIS SYSTEM WILL RESULT IN A WARMING TREND...WITH ABOVE NORMAL TEMPERATURES PERSISTING THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. && .DISCUSSION... A FAIRLY CHILLY START TO THE MORNING AS SOME LOWER DESERT LOCATIONS BOTTOMED OUT IN THE MIDDLE 40S OVERNIGHT. DRY AIR THAT WORKED INTO THE REGION YESTERDAY ALLOWED SURFACE DEW POINTS TO DROP INTO THE 20S AND 30S AND WITH STRONG DECOUPLING OF WINDS OVERNIGHT AND CLEAR SKIES...TEMPERATURES HAD A GOOD OPPORTUNITY TO FALL. EVEN WITH THE COOL START TODAY...SHOULD SEE TEMPERATURES REACHING NEAR YESTERDAY/S HIGHS WHICH IS NEAR NORMAL OR DEGREE OR TWO BELOW. THE CURRENT FORECAST FOR TODAY LOOKS GOOD...SO NO CHANGES NEEDED. THE MAIN CONCERN WILL BE THE INCREASING NORTHERLY WINDS TONIGHT THROUGH FRIDAY ACROSS SOUTHEAST CALIFORNIA...IN PARTICULAR THE LOWER COLORADO RIVER VALLEY. HIGHER TERRAIN LOCATIONS IN THAT AREA MAY SEE WINDS PEAKING AROUND WIND ADVISORY CRITERIA FRIDAY MORNING. && .PREVIOUS DISCUSSION... MOSTLY CLEAR SKIES WILL PERSIST TODAY WITH SLIGHT THICKNESS INCREASES YIELDING MAX TEMPERATURES A FEW DEGREES WARMER THAN THOSE WEDNESDAY. MEANWHILE...A SHORT-WAVE TROUGH ACROSS THE PACIFIC NORTHWEST WILL AMPLIFY AS IT DROPS RAPIDLY SOUTHEASTWARD TOWARDS UT/CO THIS EVENING. BIGGEST IMPACT ACROSS THE FORECAST AREA WILL BE AN INCREASE IN WIND...PARTICULARLY DOWN THE CO RIVER VALLEY AFTER MIDNIGHT. CORE OF THE STRONGEST WINDS ABOVE THE FRICTIONAL LAYER IS EXPECTED TO DEVELOP AROUND 12Z FRIDAY...THOUGH IT WILL TAKE SOME MIXING DURING THE LATE MORNING FOR THE STRONGER WINDS TO BE REALIZED. NMM-B AND GFS-BASED MOMENTUM TRANSFER SUGGEST GUSTS TO 30 MPH WILL BE POSSIBLE NORTH OF BLYTHE AND NEAR PARKER FRIDAY MORNING...THOUGH THE LOCAL HI-RES WRF-ARW INDICATES THAT SOME OF THE FAVORED SPOTS MAY REACH AS HIGH AS 35 MPH. A WIND ADVISORY MAY ULTIMATELY BE NEEDED FOR THESE AREAS. HIGH PRESSURE WILL BECOME THE PREDOMINANT WEATHER FEATURE THROUGH THE WEEKEND AND INTO NEXT WEEK AS THE PACIFIC RIDGE GRADUALLY MIGRATES EASTWARD INTO THE ROCKIES. A RETURN TO ABOVE NORMAL TEMPERATURES IS EXPECTED BY FRIDAY AND WILL CONTINUE THROUGH AT LEAST NEXT WEDNESDAY. NEXT TROUGH ON THE HORIZON WILL APPROACH THE WEST COAST TOWARDS THE MIDDLE OF NEXT WEEK...THOUGH THE GFS AND ECMWF ARE IN GOOD AGREEMENT THAT THE DEEPEST MOISTURE WILL REMAIN WELL NORTH OF THE REGION. POPS REMAIN NEGLIGIBLE THROUGH THURSDAY. && .AVIATION... SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL.. THROUGH 03Z FRI...CLEAR SKIES. LIGHT WIND...BUT FROM 22Z THU TO 03Z FRI BECOMING NORTHWEST AT 10 KNOTS. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING IPL AND BLH... THROUGH 23Z THU...CLEAR SKIES...BUT INCREASING NORTH WIND 8 TO 12 KNOTS. FROM 23Z THU TO 04Z FRI...CLEAR SKIES...INCREASING NORTH WIND 10 TO 15 KNOTS. OCCASIONAL GUSTS TO 20 KNOTS ALONG THE COLORADO RIVER VALLEY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY... A HIGH PRESSURE SYSTEM WILL BUILD OVER THE REGION THIS PERIOD. AFTERNOON TEMPERATURES ON THE DESERTS WILL WARM CLOSE TO 90 DEGREES EACH DAY. WINDS WILL BE LIGHT WITH MINIMUM RELATIVE HUMIDITIES IN THE 10 TO 13 PERCENT RANGE. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...RED FLAG WARNING FROM 9 AM TO 7 PM MST FRIDAY AZZ020-025. CA...RED FLAG WARNING FROM 9 AM TO 7 PM PDT FRIDAY CAZ031. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH/KUHLMAN AVIATION...VASQUEZ FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Oct 25, 6:08 AM PDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 608 AM MST THU OCT 25 2012 AZZ020-025-CAZ031-261315- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- 608 AM MST THU OCT 25 2012 /608 AM PDT THU OCT 25 2012/ ...RED FLAG WARNING IN EFFECT FROM 9 AM MST /9 AM PDT/ TO 7 PM MST /7 PM PDT/ FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. WINDY CONDITIONS WILL DEVELOP AFTER MIDNIGHT DOWN THE COLORADO RIVER VALLEY...INCLUDING THE CITIES OF PARKER...BLYTHE AND YUMA. WIND GUSTS MAY REACH 30 MPH IN SOME SPOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DRIER AIR WILL MOVE INTO THE REGION FRIDAY. THE COMBINATION OF LOW RELATIVE HUMIDTY AND STRONG NORTHERLY WINDS...WITH GUSTS UP TO 35 MPH...WILL PROMOTE THE SPREAD OF WILDFIRES. A RED FLAG WARNING IS IN EFFECT FROM 9 AM TO 7 PM FRIDAY. CONDITIONS ARE EXPECTED TO IMPROVE FRIDAY EVENING AS RELATIVE HUMIDITIES INCREASE AND WINDS SUBSIDE. HAZARDOUS WEATHER IS NOT EXPECTED SATURDAY THROUGH NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Wind Advisories in California, 2012Wind Advisories in Arizona, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.